Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2012, 2:03 PM CST for Union Parish, Louisiana. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:03 PM CST (20:03 UTC)
- Expired
- Mar 2, 2012, 2:45 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:10 PM CST | TSTM WND DMG | 1 N Farmerville, LA | NUMEROUS TREES DOWN ON CAMP ROAD NEAR FARMERVILLE |
| Mar 2, 2:15 PM CST | TSTM WND DMG | 3 Ne Farmerville, LA | PORTABLE BUILDING DESTROYED ALONG SALEM ROAD NORTHEAST OF FARMERVILLE |
| Mar 2, 2:15 PM CST | HAIL 1.75 | 2 Ne Farmerville, LA | GOLF BALL SIZED HAIL REPORTED ON SALEM ROAD NEAR FARMERVILLE |
| Mar 2, 2:30 PM CST | TSTM WND DMG | Marion, LA | NUMEROUS TREES DOWN NEAR MARION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:47 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS54 KSHV 022003
SVRSHV
LAC111-022045-
/O.NEW.KSHV.SV.W.0031.120302T2003Z-120302T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 245 PM CST
* AT 202 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
NORTH OF FARMERVILLE...OR 21 MILES SOUTHWEST OF HUTTIG...AND
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARION...CECIL...LINVILLE...LITROE...SPENCER AND HAILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF QUARTERS AND GOLFBALLS HAVE BEEN REPORTED
SOUTH OF BERNICE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3275 9205 3272 9250 3295 9253 3301 9207
3296 9208 3293 9207 3287 9207 3285 9205
3283 9206 3280 9205
TIME...MOT...LOC 2001Z 261DEG 37KT 3281 9240
$$
151 follow-up statement
103
WWUS54 KSHV 022043
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST FRI MAR 2 2012
LAC111-022051-
/O.EXP.KSHV.SV.W.0031.000000T0000Z-120302T2045Z/
UNION LA-
243 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR UNION PARISH WILL EXPIRE AT
245 PM CST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS EXITED
UNION PARISH INTO NORTHERN MOREHOUSE PARISH. THUS...THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 245 PM.
HOWEVER...ANOTHER SEVERE THUNDERSTORM CONTINUES TO TRACK EAST ACROSS
NORTHERN LINCOLN PARISH...AND WILL LIKELY ENTER SOUTHERN CLAIBORNE
PARISH AFTER 3 PM. STAY TUNED FOR THE LATEST STATEMENTS AND POSSIBLE
WARNINGS CONCERNING THIS STORM.
LAT...LON 3275 9205 3272 9250 3295 9253 3301 9207
3296 9208 3293 9207 3287 9207 3285 9205
3283 9206 3280 9205
TIME...MOT...LOC 2041Z 261DEG 37KT 3287 9192
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 10:18 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 2, 10:18 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CST FRI MAR 2 2012
.DISCUSSION...
COLD FRONT MOVING ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS AT
THIS TIME...ON SCHEDULE WITH CURRENT FORECAST. MORNING SOUNDINGS
INDICATED A DRY AIR MASS OVER THE CENTRAL AND WESTERN PORTIONS OF
THE CWA...AND WITH LITTLE TIME TO RECOVER MOISTURE AHEAD OF THE
FRONT...RAIN CHANCES LOOK SLIM. KJAN SOUNDING INDICATING DEEPER
MOISTURE AND A WEAKER CAP...SO NORTHCENTRAL LOUISIANA STILL HAS A
BETTER CHANCE FOR CONVECTION.
STILL QUITE WINDY AREA WIDE...EVEN BEHIND THE FRONT...SO NO CHANGES
TO LAKE WIND ADVISORY.
NO FORECAST UPDATE NEEDED AT THIS TIME.
&&
.AVIATION...
MVFR CIGS CONTINUE TO PERSIST SOUTH AND EAST OF A KLFK TO KMLU LINE.
CONDITIONS SHOULD GRADUALLY IMPROVE AT KMLU BUT BKN TO OVC LOW
CLOUDS WILL LIKELY CONTINUE AT KLFK. WHERE CLOUD COVER HAS THINNED
TO THE NW...UNSTABLE CONDITIONS MAY RESULT IN THE DEVELOPMENT OF
SCATTERED TSTMS EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. FRONT SHOULD MAKE STEADY PROGRESS EASTWARD AND WILL BE
APPROACHING KTYR AT THE START OF THE 18Z TAF PERIOD. THUS...BEST
CHANCES FOR ANY CONVECTION WILL BE AT KSHV/KMLU/KELD. TIGHT PRESSURE
GRADIENT HAS RESULTED IN STRONG AND GUSTY WINDS ACROSS THE AREA.
SUSTAINED WIND SPEEDS OF 15-20 KTS WITH GUSTS APPROACHING 30 KTS CAN
BE EXPECTED. SPEEDS SHOULD DIMINISH SLIGHTLY AFTER 03/00Z...BUT WILL
STILL REMAIN AROUND 12-15 KTS WITH GUSTS UP TO 20 KTS. SW WINDS WILL
VEER TO THE NW FOLLOWING PASSAGE OF THE COLD FRONT. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 45 65 37 76 / 30 20 0 0 0
MLU 84 46 64 38 72 / 40 40 10 0 0
DEQ 75 37 61 29 73 / 20 0 0 0 0
TXK 77 40 61 36 73 / 20 10 0 0 0
ELD 81 41 62 32 72 / 30 20 0 0 0
TYR 77 44 61 38 74 / 20 0 0 0 0
GGG 80 43 63 35 76 / 20 0 0 0 0
LFK 82 45 65 36 76 / 30 20 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14Hazardous weather outlook, Mar 2, 12:04 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST FRI MAR 2 2012 LAZ005-006-011>014-017>022-031200- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE POSSIBLE MAINLY ACROSS NORTHCENTRAL LOUISIANA. THE GREATEST RISK WILL BE ALONG AND EAST OF A LINE FROM NEAR THE TOLEDO BEND RESERVOIR TO NEAR COUSHATTA...RUSTON AND FARMERVILLE LOUISIANA. HAIL AND DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THE THUNDERSTORM ACTIVITY. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BECOME QUITE STRONG EARLY THIS AFTERNOON ACROSS DEEP EAST TEXAS...HOWEVER...THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED ACROSS THE REGION TODAY.
In the hours before
Special weather statement, Mar 2, 12:52 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 PM CST FRI MAR 2 2012
LAZ003>005-021930-
CLAIBORNE-LINCOLN-WEBSTER-
1252 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER AND MINDEN...
AT 1252 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINDEN...MOVING NORTHEAST AT 45
MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL IS EXPECTED WITH THIS STORM.
15Local storm report, Mar 2, 1:47 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 S BERNICE 32.80N 92.66W
03/02/2012 E1.75 INCH UNION LA PUBLIC
GOLF BALL SIZED HAIL REPORTED 2 MILES SOUTH OF BERNICE
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:12 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 13 hr |
| Mar 2, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 56 min |
| Mar 2, 2:18 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 42 min |
| Mar 2, 2:54 PM CST | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 51 min |
| Mar 2, 3:48 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 42 min |
| Mar 2, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 39 min |
| Mar 2, 4:22 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Natchitoches, Winn | 38 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 62 min |
| Mar 2, 4:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 47 min |
| Mar 2, 5:37 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.